Format

Send to

Choose Destination
Eur Oncol. 2010;6(2):14-16.

Treatment of Chemotherapy-Induced Nausea in Cancer Patients.

Author information

1
Departments of Dermatology and Radiation Oncology, University of Rochester Medical Center and James P. Wilmot Cancer Center, Rochester, NY.

Abstract

For over 30 years, chemotherapy-induced nausea and vomiting have been the most severe and troublesome symptoms for cancer patients receiving chemotherapy. Unresolved chemotherapy-induced nausea and vomiting can lead to metabolic disorders, dehydration, nutritional depletion and esophageal tears, and can reduce patients' daily functioning and quality of life and interfere with treatment schedules.(1, 2) Despite the widespread use of antiemetics, chemotherapy-induced nausea continues to be problematic. Unlike vomiting, nausea is a subjective and unobservable phenomenon making it extremely difficult to accurately assess and treat. Current research suggests that management of chemotherapy-induced nausea should focus on treating the symptoms before they occur rather than after they develop. This review highlights evidence-based interventions for the treatment of chemotherapy-related nausea.

PMID:
21984886
PMCID:
PMC3188425

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center